LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » ocd'ers please help

 - UBBFriend: Email this page to someone!    
Author Topic: ocd'ers please help
lyme in Putnam
Frequent Contributor (1K+ posts)
Member # 11561

Icon 1 posted      Profile for lyme in Putnam     Send New Private Message       Edit/Delete Post   Reply With Quote 
What happens when you have ocd, am taking ocd meds for years and are having reactions to antibiotics or stress or both to override the meds with constant what if thoughts that would cause extreme anxiety except you're on xanax to calm down [confused] ? Any ocd'ers any ideas? thanks

--------------------
He took u to it, He'll you through

Posts: 2837 | From NE. | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
Hoosiers51
Frequent Contributor (1K+ posts)
Member # 15759

Icon 1 posted      Profile for Hoosiers51     Send New Private Message       Edit/Delete Post   Reply With Quote 
What you are describing may or may not be OCD.

Having a lot of "what if's?" isn't necessarily OCD....it can be just bad anxiety.

I have had OCD since childhood. Anyways, when I first went on antibiotics, my OCD got REALLY bad...I was doing a lot of compulsions like washing my hands until they would bleed, flicking light switches on and off, spending an hour before bed arranging things, thinking people would go to hell if I didn't do things, etc.

So antibiotics/herxes can bring out those tendencies. OCD can also just be obsessive thoughts without the behaviors, I *think*, but I'm not sure what you are describing exactly....it sounds more like "anxiety" so far, so maybe you could elaborate some on what you are feeling/thinking/worried about?

I'm not trying to say what's what....I would just need a little better description of what you're going through before giving you any advice.

[ 04-07-2010, 02:25 AM: Message edited by: Hoosiers51 ]

Posts: 4590 | From Midwest | Registered: Jun 2008  |  IP: Logged | Report this post to a Moderator
Carol in PA
Frequent Contributor (5K+ posts)
Member # 5338

Icon 1 posted      Profile for Carol in PA     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi, are you taking magnesium?
The Lyme bacteria use up the mag in our cells.
Low mag causes us depression, anxiety, OCD.

You might be able to ease some of your symptoms.

The additional anxiety may be part of your herx.
Supplements that help the liver to make glutathione will help to clear the neurotoxins.

Magnesium is important for this.
Also fish oil.

Carol

Posts: 6945 | From Lancaster, PA | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
lyme in Putnam
Frequent Contributor (1K+ posts)
Member # 11561

Icon 1 posted      Profile for lyme in Putnam     Send New Private Message       Edit/Delete Post   Reply With Quote 
Just feeling like I'm in a mindlock that I can't get back to myself and I don't remember what myself was before this nightmare. Taking fish oil. thanks for the replies.

--------------------
He took u to it, He'll you through

Posts: 2837 | From NE. | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
Hoosiers51
Frequent Contributor (1K+ posts)
Member # 15759

Icon 1 posted      Profile for Hoosiers51     Send New Private Message       Edit/Delete Post   Reply With Quote 
Herxing can cause stuff like this to get worse.

If you think it's going to last awhile, or be an on-going thing while you treat Lyme, you'll definitely want to be sure you're seeing a good psychiatrist (MD). Mine was able to help me a lot as I went through treatment. I am no longer on psych meds and no longer seeing him, so don't ever think you'll be dealing with this forever.

If the psych meds you are on now aren't helping the symptoms, I'd talk to your psychiatrist about changing things up and finding something that will work.

There is no reason to have to suffer like that...that is what I believe. Life becomes easier when your brain isn't getting in your way and making things harder than they already are.

Just know you are not alone...this happens to a lot of Lyme patients....the best thing you can do is treat the symptoms in the mean time with appropriate psych meds and take good care of yourself.

Good luck and hang in there!

Posts: 4590 | From Midwest | Registered: Jun 2008  |  IP: Logged | Report this post to a Moderator
lyme in Putnam
Frequent Contributor (1K+ posts)
Member # 11561

Icon 1 posted      Profile for lyme in Putnam     Send New Private Message       Edit/Delete Post   Reply With Quote 
thanks so much. Day 2 of bactrim, maybe there's hope?? My hands won't stop shaking and my thoughts aren't "stable" . My doc thinks I had lyme 20-25 y ears and we'r coming down to another layer. Wish I understood this stuff. I was the idiot to get off orals in April when I felt well an thought I was cured. Back with a vengeance in December. Thanks again for your advice.

--------------------
He took u to it, He'll you through

Posts: 2837 | From NE. | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
laurisabelle222
LymeNet Contributor
Member # 16591

Icon 1 posted      Profile for laurisabelle222     Send New Private Message       Edit/Delete Post   Reply With Quote 
I remember bactrim causing some major emotional issues for me when I tried it last yr. Maybe its a herx and if thats the case, they all say that detoxing is a way to reduce the symptoms.
Posts: 319 | From nj | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.